Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 54, NWS St. Louis, MO

April 21, 2001Franklin County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 21, 2001, 7:01 PM CDT for Franklin County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 21, 2001, 7:01 PM CDT (00:01 UTC)
Expired
Apr 21, 2001, 7:30 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Franklin County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 6:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 220002
SVRSTL
MOC071-220030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT SAT APR 21 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 730 PM CDT

* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF UNION...MOVING EAST AT 40
  MPH.

* LOCATIONS IN THE PATH...
  UNION
  PARKWAY
  VILLA RIDGE
  GRAY SUMMIT
  PACIFIC

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3852 9119 3830 9117 3830 9076 3863 9074

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:15 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 21, 3:15 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT SAT APR 21 2001

SYNOP SITN SETTING UP FOR MDT TO HVY PCPN OVR PTNS OF FA BGNG TNGT
WITH WET PD CONTG THRU FROPA ON MON AND -RA OR SHRA ON TUE. MDLS
INITIALIZED WELL AT 12Z WITH 50H LO MOVG ONSHORE IN CTRL CA AND MOVG
SW US BFR RECURVING INTO NRN NM BY 24H. LO LIFTS QUICKLY INTO NRN
PLNS AND OPENS INTO WV BY 48H WITH 50H TROF CRSG FA APPROX 72H. THEN
RDG TO BLD OVR RCKY MTNS BY 84H WITH RGN IN NW FLOW THRU MIDWK.
TYPICAL MDL BIASES SHWG WITH NGM FRTHR N AND W AND ETA FRTHR S. AVN
IN BETWEEN. WL FAVOR BLEND OF ETA AND AVN.

MAIN PROBS THIS PKG TO BE PLACEMENT AND INTENSITY OF PCPN TNGT. VSBL
SAT SHWG CFNG BCMG NRLY STNRY OVR NW MO WITH PERSISTENT SHRA THRU
MRNG NOW DVLPG INTO TSRA. WV APPRS TO BE DVLPG ON FNT OVR SE KS WITH
CNVCTN DVLPG MORE RAPIDLY THERE. CORFIDI VCTRS MV TSTMS ENE ALG AND
AHD OF FNTL BNDRY. WITH FFG 1.1-1.6 IN/HR AND SUM 1.6/6HR VALS WL GO
WITH FLASH FLOOD WATCH FOR TNGT FOR NRN ZNS VCNTY STNRY FNT. FIRST
BATCH OF CNVCTN SHUD MV ACRS RGN THIS EVE WITH MDLS INDCTG MORE MCS
DVLPMT OVR KS TNGT AND TRACKING ALG FNT. STG LLJ BRINGING HI PW TO
RGN TO AID IN HEAVIER PCPN WITH TSRA.

WENT WITH BLEND ON TEMPS FOR ZNS AS FWC CONTS TO BE TOO COOL AND MAV
TOO WRM. BETTER AGMT WITH POPS. UPPED POPS TO CATEGORICAL IN NRN ZNS
WITH FF WATCH AND LIKELYS IN WRN ZNS TNGT. WL KP POPS OUT OF ERN ZNS
FOR SUN AS MOST ACTVTY TO RMN TO N AND W BUT WL KP CHC POPS THERE
FOR REST OF PKG.

.STL...FLASH FLOOD WATCH FOR TNGT FOR NE MO AND XTRM SW IL
       MOZ018-019-026-027-034>036 AND ILZ095>097.

WDB

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.